Size distributions reconsidered - Aix-Marseille Université Access content directly
Journal Articles Econometric Reviews Year : 2019

Size distributions reconsidered

Abstract

We consider tests of the hypothesis that the tail of size distributions decays faster than any power function. These are based on a single parameter that emerges from the Fisher–Tippett limit theorem, and discriminate between leading laws considered in the literature without requiring fully parametric models/specifications. We study the proposed tests taking into account the higher order regular variation of the size distribution that can lead to catastrophic distortions. The theoretical bias corrections realign successfully nominal and empirical test behavior, and inform a sensitivity analysis for practical work. The methods are used in an examination of the size distribution of cities and firms.
Fichier principal
Vignette du fichier
16_01_2018_Size_distr.pdf (848.54 Ko) Télécharger le fichier
Origin : Publication funded by an institution
Loading...

Dates and versions

hal-01994353 , version 1 (12-03-2020)

Identifiers

Cite

Christian Schluter, Mark Trede. Size distributions reconsidered. Econometric Reviews, 2019, 38 (6), pp.695-710. ⟨10.1080/07474938.2017.1417732⟩. ⟨hal-01994353⟩
56 View
162 Download

Altmetric

Share

Gmail Facebook X LinkedIn More